Hail, Butler
- When
- May 27, 5:05 PM EST to 5:09 PM EST
- Where
- Butler County, Okeana
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.350, -84.770
Isolated thunderstorms developed across southwest Ohio during the late afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Isolated thunderstorms developed across southwest Ohio during the late afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 27, 4:19 PM EST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 519 PM EDT SUN MAY 27 2007 .SYNOPSIS... A WEAK COLD FRONT WILL STALL ACROSS CENTRAL INDIANA AND OHIO TONIGHT AND MONDAY...BRINGING SCATTERED THUNDERSTORMS TO THE REGION. THE FRONT WILL LIFT BACK NORTH AND WASH OUT ON TUESDAY AS HIGH PRESSURE ATTEMPTS TO BUILD BACK INTO THE OHIO VALLEY. RYAN && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... NICE LINE OF TSTMS MOVING INTO WESTERN FCST AREA ACRS ERN INDIANA. MUCAPES AROUND 1000 J/KG AHEAD OF THE LINE WITH A FEW OUTFLOW BNDRYS SHOULD ENSURE THAT STORMS HOLD TOGETHER AS THEY CROSS THE STATE LINE INTO BUTLER/PREBLE AND NRN HAMILTON COS. INCREASED POPS ABV 50 FOR NEXT FEW HOURS IN A SW-NE SWATH FROM CNTRL HAMILTON CO NORTH THRU DAYTON METRO THEN NE UP I-71 INTO CMH METRO. WIND GUSTS AT 40-45 MPH AND SMALL HAIL HAVE BEEN OBSERVED WITH THESE STORMS ACRS INDIANA. STORMS WILL LIKELY PRODUCE TORRENTIAL RAINFALL AS WELL WITH LOCALIZED AMTS EXCEEDING ONE INCH. FRNTL BNDRY REMAINS NORTHWEST OF FCST AREA ATTM...AND QUESTION CONTINUE TO PERSIST WRT HOW FAR SOUTH BNDRY WILL GET BEFORE IT STALLS TONIGHT. UPR LO AND ATTENDANT S/WV PASSING THRU GRT LKS THIS AFTN. LOCATIONS SOUTH OF A CARROLLTON KY...GEORGETOWN... PIKETON LINE WILL GENERALLY REMAIN DRY AS MODEL SOUNDINGS CONTINUE TO SHOW STRONG MID LVL CAP IN PLACE. WITH NIGHTFALL...PCPN COVERAGE IS EXPECTED TO DIMINISH WITH LOSS OF DAYTIME HEATING AND INSTABILITY. MUCH OF THE MODEL GUIDANCE (12Z GFS/GFS ENSEMBLES/09Z SREF) IN AGREEMENT WITH FRNTL BNDRY DROPPING INTO CNTRL FCST AREA (I-70 CORRIDOR) BY DAYBREAK MON. 12Z MODEL RUNS ADVERTISING HIGHER MID LVL HGTS ACRS SRN FCST AREA...INDCG ONCE AGAIN THAT MODELS ARE STRUGGLING WITH STRENGTH OF MID LVL RIDGE CENTERED OVER SE CONUS. THIS WILL KEEP DRY CONDITIONS ONCE AGAIN OVERNIGHT ACRS MUCH OF THE SRN 1/2 FCST AREA PROXIMITY TO BNDRY MAY KEEP ISOLD OR WDLY SCT PCPN ACRS NRN 1/2 FCST AREA TONIGHT. LOCALIZED HZ/BR IS EXPECTED TO DVLP AS WELL AROUND DAYBREAK. TEMPS...TRENDED TOWARDS WARMER MET GUID FOR OVERNIGHT LOWS WITH MORE CLOUDS ACRS MUCH OF FCST AREA THAN PREV NIGHTS. RYAN && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... FRNTL BNDRY WILL REMAIN STALLED ACRS CNTRL FCST AREA ON MON AND COMBINATION OF DAYTIME HEATING...WEAK LO LVL CONV INVOF FRNTL BNDRY AND ANY WEAK OUTFLOW BNDRY DVLPMNT WILL ONCE AGAIN CONTRIBUTE TO WDLY SCT TSTM DVLPMNT. MID/UPR LVL FORCING IS PRACTICALLY NIL ON MON AS MID LVL HGTS CONTINUE TO RISE AND UPR RIDGING BEGINS TO DVLP BACK TO NORTH. COULD SEE ISOLD CONVECTION DVLP JUST ABOUT ANYWHERE ACRS FCST AREA ON MON AS LO LVL MOISTURE WILL BE A LITTLE GREATER THAN PREV DAYS WITH BNDRY IN AREA. FOCUSED BEST CHANCE FOR CONVECTION ACRS CNTRL SECTIONS OF FCST AREA FOR AFTN/EVNG HOURS IN CLOSEST PROXIMITY TO FRNTL BNDRY. SIMILAR TO LAST SVRL DAYS THOUGH...MANY LOCATIONS ARE LIKELY TO REMAIN DRY WITH LACK OF ANY APPRECIABLE MID/UPR LVL FORCING. 12Z MODEL GUIDANCE IN GOOD AGREEMENT IN ALLOWING MID LVL RIDGING TO DVLP ACRS OH VLY MON NIGHT WITH HI PRES REESTABLISHING ACRS MUCH OF THE ERN CONUS. APPEARS FRNTL BNDRY COMPLETELY WASHES OUT AS IT SLOWLY LIFTS NORTH OVERNIGHT. CONVECTION SHOULD DIMINISH MON EVNG WITH NIGHTFALL...WITH DRY CONDITIONS THE REMAINDER OF THE NIGHT. TEMPS...TRENDED TEMPS MON/MON NIGHT TOWARDS WARMER END OF GUID...GENERALLY A DEG OR TWO ABV MAV GUID. RYAN && .LONG TERM /TUESDAY THROUGH SUNDAY/... STILL PRETTY LOW CONFIDENCE THROUGH MUCH OF EXTENDED PERIOD...BEGINNING WITH PLACEMENT OF SURFACE BOUNDARY OVER SOUTHERN FORECAST AREA ON TUESDAY. GIVEN A LITTLE MEAN LOW LAYER CONVERGENCE AND HIGHER PRECIP EFFICIENCIES...HAVE OPTED FOR SLIGHT CHANCE IN THE FAR SOUTHWEST FOR TUESDAY MORNING WITH CHANCES LIFTING NORTH AS BOUNDARY LIFTS THROUGH AREA. THEN BERMUDA HIGH AGAIN STRETCHES INTO FORECAST AREA...SUPPRESSING PRECIP CHANCES FOR TUE NIGHT THROUGH WED NIGHT IN ESPECIALLY THE VERY DRY SE FORECAST AREA. ON OUTSIDE EDGE OF HIGH...HAVE ALLOWED FOR SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE NW. MODELS HAVE STILL TRENDED SLOWER WITH TROUGH APPROACHING AREA FOR THURSDAY/FRIDAY. HAVE CONTINUED TO STICK CLOSER TO THE GFS ENSEMBLE MEAN WITH PROGRESSION OF THIS TROUGH...AS WELL AS DEVELOPMENT OF UPPER TROUGH FOR SATURDAY WHICH WILL KEEP A CHANCE OF SHOWERS OVER FORECAST AREA. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... VERY LITTLE SFC MIXING GOING ON AHEAD OF FRONTAL BOUNDARY THAT APPEARS TO BE ORIENTED SW-NE THROUGH OHVLY THIS AFTERNOON. THIS IS KEEPING HAZY CONDITIONS ACROSS THE REGION...WITH EXCEPTION OF NW FCST AREA AND POSSIBLY KDAY WHERE BETTER MIXING IS OCCURRING CLOSER TO THE AREA OF LIGHT PRECIPITATION FOUND OVER NW OH AND NRN 1/2 OF INDIANA. EXPECT THE WIDELY SCT SHOWERS IN THE N TO DISSIPATE THIS EVENING AS THE MID LEVEL CLOUDS DROP TO THE S DURING THE OVERNIGHT HOURS. THESE CLOUDS WILL LIFT SOME DURING THE DAY MON AND COULD ALLOW SOME FEW-SCT CU TO DEVELOP IN THE AFTERNOON. WIDELY SCT TSTMS POSSIBLE THRU MONDAY...MORESO ON THURSDAY. OTHERWISE NO SIG WX EXPECTED. FRANKS && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 455 AM EDT SUN MAY 27 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082- 088-280900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 455 AM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ026-034-035-042>046-051>056-064-065-074-280900- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD- HOCKING- 455 AM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 423 PM EDT SUN MAY 27 2007 INZ050-058-059-066-OHZ042-051>053-060>062-070-272100- WAYNE IN-FAYETTE IN-UNION IN-FRANKLIN IN-BUTLER OH-GREENE OH- CLARK OH-MIAMI OH-CHAMPAIGN OH-DARKE OH-MONTGOMERY OH-PREBLE OH- 423 PM EDT SUN MAY 27 2007 ...BRIEF PONDING OF WATER ON ROADWAYS POSSIBLE THIS AFTERNOON.. AS THUNDERSTORMS MOVE THROUGH THE REGION THIS AFTERNOON...THEY MAY DROP A BRIEF PERIOD OF HEAVY RAIN. RAINFALL AS HIGH AS ONE INCH TO AN INCH AND A QUARTER IS POSSIBLE. THE HEAVY RAIN MAY TEMPORARILY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 449 PM EDT SUN MAY 27 2007 INZ066-272130- FRANKLIN IN- 449 PM EDT SUN MAY 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY THROUGH 530 PM EDT... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR PEPPERTOWN...MOVING EAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... LAUREL...METAMORA...BLOOMING GROVE...BROOKVILLE...CEDAR GROVE... MOUNDS STATE RECREATION AREA AND MOUNT CARMEL. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RYAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 454 PM EDT SUN MAY 27 2007 INZ050-058-272145- WAYNE IN-FAYETTE IN- 454 PM EDT SUN MAY 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAYETTE AND SOUTHERN WAYNE COUNTIES THROUGH 545 PM EDT... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR BENTONVILLE...MOVING EAST AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... DUBLIN...MOUNT AUBURN...METTEL FIELD...CAMBRIDGE CITY...BEESONS... WATERLOO...EAST GERMANTOWN...JACKSONBURG...CENTERVILLE...RICHMOND... SPRING GROVE AND BOSTON. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RYAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 536 PM EDT SUN MAY 27 2007 INZ066-074-OHZ070-077-272215- FRANKLIN IN-DEARBORN IN-HAMILTON OH-BUTLER OH- 536 PM EDT SUN MAY 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BUTLER... NORTHWESTERN HAMILTON...NORTHEASTERN DEARBORN AND SOUTHEASTERN FRANKLIN COUNTIES THROUGH 615 PM EDT... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR ST. LEON...MOVING EAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MOUNT CARMEL...ROCKDALE...WEST HARRISON...SCIPIO...ALERT...OKEANA...ST. CHARLES...LAYHIGH...ROSS...MILLVILLE...NORTHGATE AND PLEASANT RUN. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RYAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 554 PM EDT SUN MAY 27 2007 OHZ046-056-272230- LICKING OH-DELAWARE OH- 554 PM EDT SUN MAY 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DELAWARE AND NORTHWESTERN LICKING COUNTIES THROUGH 630 PM EDT... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR ALUM CREEK STATE PARK...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. A GUST OF 49 MPH HAS BEEN REPORTED NEAR LEWIS CENTER BY AN ONN METEOROLOGIST. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... GALENA...SUNBURY...CENTER VILLAGE...JOHNSTOWN AND HARTFORD. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
The Cincinnati radar (KILN), 82 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25722.